General Question

dubsrayboo's avatar

Have any of you taken Trileptal for either seziures or bipolar?

Asked by dubsrayboo (2574points) April 6th, 2011

I’ve been manic for too long now and my doctor and I are getting concerned. So he’s changing my mood stabilizer from Lamictal to one I’ve never heard of called Trileptal.

I’ve researched it out and my first thought is “Good Lord it’s going to kill me!” Have any of you had personal experience with this medication? What were your side effects, did it kill you? I’m nervous about this one, please let me know. Thanks.

Observing members: 0 Composing members: 0

5 Answers

MyNewtBoobs's avatar

I have had several friends on Tegretol, it’s old formulation. It just makes you really, really sleepy – it’s really great for when you have so many nightmares you never get any restful sleep.

Cupcake's avatar

I was on it… but had a reaction shortly after starting, so I can’t tell you much. I suggest you talk to you doctor and pharmacist about the side effects and alternate therapies, and get a second opinion if you are still uncomfortable.

GracieT's avatar

Actually I’m on both! Lamictal for my simple partial seziures and Trileptal (generic) for my BiPolar. The Lamictal really doesn’t cut it for my seziures
but it’s a mood stabilizer, so it
helps my BiPolar. The
Trileptal plus the Lamictal is
actually helping my BiPolar. I
don’t get mania often. I usually
present with BiPolar
depression. My seziures are
caused by my head injury,
though, so I think that
everything needs to be looked
at with that in mind.
I don’t know if my experience is
a good example, though,
because my head injury colors
every reaction to medication I
have.

dubsrayboo's avatar

@GracieT Thank you for your post. I’ve been taking Lamictal for over 8 years so my psych thought that a different approach will help. Mood stabilizers don’t usually stop manias but they do soften the blow when the mania stops and you dive.

I took Trileptal (generic) last night and slept horribly and I’ve been sleeping on and off all day today with my bowels hating me (thus the off and on sleeping). I just now ate at 1:30pm.

These reactions aren’t as bad as I thought they would be. We’ll see what happens when I have to up the dose.

GracieT's avatar

@dubsrayboo, unfortunately my illness presents as depression more than mania. I’ve actually been happier since my PM&R doctor put me
on Trileptal in addition to my
Lamictal. I hate having to say
that I’m on medication for it. I
remember, although the
memory is VERY fuzzy, having 2 or 3 periods of true what people mean by mania before my injury and only shorter amounts of Hypomania now, but I’ll take what I can get- I’ve been in the hospital twice in the last two years for suicidal thoughts. I’ll take Hypomania over mania if it keeps me safe and alive!

Answer this question

Login

or

Join

to answer.

This question is in the General Section. Responses must be helpful and on-topic.

Your answer will be saved while you login or join.

Have a question? Ask Fluther!

What do you know more about?
or
Knowledge Networking @ Fluther